The development of systemic lupus erythematosus following interferon-α therapy for hepatitis C infection

S Fadilah S. Abdul Wahid, Kong Chiew Tong Norella, Mohd Said Shahril, Raja Zahratul Azma Raja Sabudin, Leong Chooi Fun, Soon Keng Cheong

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Interferon-alpha (IFN-α) therapy has been associated with de novo development of systemic lupus erythematosus (SLE), and discontinuation of IFN-α resulted in disease resolution in most patients. Recurrence of SLE in the absence of concomitant IFN-α therapy has not been reported. We present here a woman who developed overt clinical manifestations of SLE one year after withdrawal of IFN-α therapy for hepatitis C virus (HCV) infection. This report highlights the importance of long-term follow-up for the belated development of SLE in patients who have experienced IFN-α induced autoimmune phenomena.

Original languageEnglish
Pages (from-to)286-289
Number of pages4
JournalAPLAR Journal of Rheumatology
Volume9
Issue number3
DOIs
Publication statusPublished - Sep 2006

Fingerprint

Hepatitis C
Interferon-alpha
Systemic Lupus Erythematosus
Interferons
Infection
Therapeutics
Virus Diseases
Hepacivirus
Recurrence

Keywords

  • Autoimmune
  • Hepatitis C virus (HCV)
  • Interferon-α (IFN-α)
  • Side-effects
  • Systemic lupus erythematosus (SLE)

ASJC Scopus subject areas

  • Rheumatology

Cite this

The development of systemic lupus erythematosus following interferon-α therapy for hepatitis C infection. / S. Abdul Wahid, S Fadilah; Norella, Kong Chiew Tong; Shahril, Mohd Said; Raja Sabudin, Raja Zahratul Azma; Chooi Fun, Leong; Cheong, Soon Keng.

In: APLAR Journal of Rheumatology, Vol. 9, No. 3, 09.2006, p. 286-289.

Research output: Contribution to journalArticle

@article{4ca47c5dc58b497884dbdbae49c14e7e,
title = "The development of systemic lupus erythematosus following interferon-α therapy for hepatitis C infection",
abstract = "Interferon-alpha (IFN-α) therapy has been associated with de novo development of systemic lupus erythematosus (SLE), and discontinuation of IFN-α resulted in disease resolution in most patients. Recurrence of SLE in the absence of concomitant IFN-α therapy has not been reported. We present here a woman who developed overt clinical manifestations of SLE one year after withdrawal of IFN-α therapy for hepatitis C virus (HCV) infection. This report highlights the importance of long-term follow-up for the belated development of SLE in patients who have experienced IFN-α induced autoimmune phenomena.",
keywords = "Autoimmune, Hepatitis C virus (HCV), Interferon-α (IFN-α), Side-effects, Systemic lupus erythematosus (SLE)",
author = "{S. Abdul Wahid}, {S Fadilah} and Norella, {Kong Chiew Tong} and Shahril, {Mohd Said} and {Raja Sabudin}, {Raja Zahratul Azma} and {Chooi Fun}, Leong and Cheong, {Soon Keng}",
year = "2006",
month = "9",
doi = "10.1111/j.1479-8077.2006.00216.x",
language = "English",
volume = "9",
pages = "286--289",
journal = "International Journal of Rheumatic Diseases",
issn = "1756-1841",
publisher = "Wiley-Blackwell",
number = "3",

}

TY - JOUR

T1 - The development of systemic lupus erythematosus following interferon-α therapy for hepatitis C infection

AU - S. Abdul Wahid, S Fadilah

AU - Norella, Kong Chiew Tong

AU - Shahril, Mohd Said

AU - Raja Sabudin, Raja Zahratul Azma

AU - Chooi Fun, Leong

AU - Cheong, Soon Keng

PY - 2006/9

Y1 - 2006/9

N2 - Interferon-alpha (IFN-α) therapy has been associated with de novo development of systemic lupus erythematosus (SLE), and discontinuation of IFN-α resulted in disease resolution in most patients. Recurrence of SLE in the absence of concomitant IFN-α therapy has not been reported. We present here a woman who developed overt clinical manifestations of SLE one year after withdrawal of IFN-α therapy for hepatitis C virus (HCV) infection. This report highlights the importance of long-term follow-up for the belated development of SLE in patients who have experienced IFN-α induced autoimmune phenomena.

AB - Interferon-alpha (IFN-α) therapy has been associated with de novo development of systemic lupus erythematosus (SLE), and discontinuation of IFN-α resulted in disease resolution in most patients. Recurrence of SLE in the absence of concomitant IFN-α therapy has not been reported. We present here a woman who developed overt clinical manifestations of SLE one year after withdrawal of IFN-α therapy for hepatitis C virus (HCV) infection. This report highlights the importance of long-term follow-up for the belated development of SLE in patients who have experienced IFN-α induced autoimmune phenomena.

KW - Autoimmune

KW - Hepatitis C virus (HCV)

KW - Interferon-α (IFN-α)

KW - Side-effects

KW - Systemic lupus erythematosus (SLE)

UR - http://www.scopus.com/inward/record.url?scp=33749159840&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33749159840&partnerID=8YFLogxK

U2 - 10.1111/j.1479-8077.2006.00216.x

DO - 10.1111/j.1479-8077.2006.00216.x

M3 - Article

AN - SCOPUS:33749159840

VL - 9

SP - 286

EP - 289

JO - International Journal of Rheumatic Diseases

JF - International Journal of Rheumatic Diseases

SN - 1756-1841

IS - 3

ER -